Alert archive / Georgia / Special Weather Statements in 2017
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Mar 1, 2017, 7:28 PM EST for Troup County, Georgia. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 1, 2017, 7:28 PM EST (00:28 UTC)
- Expired
- Mar 1, 2017, 8:00 PM EST
- In force
- 32 min
- Issued by
- NWS Atlanta, GA
- Hail
- 0.25 in
- Wind
- 50
County Troup County, GA
The radar
The Atlanta radar (KFFC), 60 km from the middle of the area, began a volume at 00:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 0.5 hours before the alert went out and 65 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 432 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 1410 m above ground
- 0-6 km bulk shear
- 61 kt
- 0-1 km storm-relative helicity
- 178 m²/s²
- 0-3 km storm-relative helicity
- 200 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 3.5
The text
As transmitted.
424
WWUS82 KFFC 020028
SPSFFC
Special Weather Statement
National Weather Service Peachtree City GA
728 PM EST WED MAR 1 2017
GAZ066-078-020100-
Harris GA-Troup GA-
728 PM EST WED MAR 1 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN HARRIS AND TROUP
COUNTIES UNTIL 800 PM EST...
At 728 PM EST...a line of strong thunderstorms was extending from
near Wares Crossroads to near Lafayette Alabama...and moving east at
40 mph.
HAZARD...40 to 50 mph wind...pea sized hail and frequent cloud to
ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of these storms include
Lagrange, West Point, Hogansville, Southern Harbor, Mountville,
Cannonville, Louise, State Line Park, Abbottsford, Rocky Point,
Piedmont Heights, Harrisonville, Hillcrest, Big Springs, Wares
Crossroads, Jones Crossroads, Baughs Crossroads, Smiths Crossroad and
Long Cane.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3315 8519 3316 8512 3318 8511 3318 8509
3317 8508 3318 8506 3321 8486 3320 8487
3314 8486 3301 8488 3275 8511 3276 8514
3278 8512 3281 8517 3285 8515 3286 8519
3309 8523
TIME...MOT...LOC 0028Z 266DEG 36KT 3314 8513 3288 8535
HAIL...0.25IN
WIND...50MPH
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Mar 1, 6:21 PM EST, 1 hour 7 minutes earlier.
Area forecast discussion, Mar 1, 6:21 PM EST, 1 hour 7 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 621 PM EST Wed Mar 1 2017 .UPDATE... Updated for the 00Z Aviation Discussion. && .PREV DISCUSSION... /Issued 252 PM EST Wed Mar 1 2017/ SHORT TERM /Tonight through Thursday Night/... A strong front will push through GA overnight as an upper trough deepens into the Great Lakes and Ohio Valley. Strong shear combined with steep lapse rates and afternoon heating will support severe thunderstorms across much of north and central GA this afternoon and into the evening. A tornado watch is currently in effect for northwest GA until 00z. Depending on the evolution of these storms...severe weather may continue to develop into central and east GA tonight. The precipitation should exit the forecast area around 12z Thursday with only slight chance pops remaining in that area after sunrise. Winds will continue to gust into the overnight however it looks like they may remain just below advisory criteria. A much drier and cooler air mass will build into the area tomorrow and tomorrow night. Some temperatures near freezing are in store for northeast GA tomorrow night. 41 LONG TERM /Friday through Wednesday/... No changes made to the extended forecast. For the most part the long term is rather quiet and dry. Moisture return expected late Monday into Tuesday timeframe along with a cold front moving to the area with lead to chances of showers...with a slight chance of thunderstorms on Tuesday. GFS and European models are significantly different during this period so details are very much low confidence. Forecast Temperatures will run 3-4 degrees below normal Thursday night and close to normal on Friday. The coolest day will be Saturday with Low temperatures around 6 degrees below normal and Highs near to 4 degrees below normal. Temperature will then warm to above normal starting with Sunday highs. BDL 01 && .AVIATION... 00Z Update... Line of strong storms will move across the forecast area this evening, and pushing east of the forecast area after 06Z. Winds will become northwest, becoming gusty later tonight as the gradient tightens. Gusty winds will continue throughout the day Thursday. There could be a few MVFR cigs, especially with the rain, but rapid drying at all levels should clear skies for all TAFs by Thursday morning. Skies will remain mostly clear through Thursday. //ATL Confidence...00Z Update... Medium on cigs with the tsra. High on remaining elements. 17 && .PRELIMINARY POINT TEMPS/POPS... Athens 42 61 37 60 / 90 0 0 0 Atlanta 42 58 38 57 / 100 0 0 0 Blairsville 34 52 31 49 / 90 0 0 0 Cartersville 40 57 35 55 / 90 0 0 0 Columbus 47 62 39 63 / 80 5 0 0 Gainesville 41 57 37 55 / 100 0 0 0 Macon 49 63 38 64 / 80 10 0 0 Rome 39 58 35 55 / 60 0 0 0 Peachtree City 41 59 35 59 / 100 0 0 0 Vidalia 56 66 41 66 / 80 30 0 0 && .FFC WATCHES/WARNINGS/ADVISORIES... Severe Thunderstorm Watch until 10 PM EST this evening for the following zones: Banks...Barrow...Carroll...Clarke...Clayton... Cobb...Coweta...DeKalb...Douglas...Fayette...Forsyth... Gwinnett...Hall...Haralson...Heard...Henry...Jackson...Madison... Meriwether...Newton...North Fulton...Oconee...Paulding...Pike... Rockdale...South Fulton...Spalding...Troup...Walton. Tornado Watch until 7 PM EST this evening for the following zones: Bartow...Chattooga...Cherokee...Dawson...Fannin...Floyd... Gilmer...Gordon...Lumpkin...Murray...Pickens...Polk...Towns... Union...White. && SHORT TERM...17 LONG TERM....RW AVIATION...17
Hazardous weather outlook, Mar 1, 12:13 PM EST, 7 hours 15 minutes before
Hazardous Weather Outlook...Updated National Weather Service Peachtree City GA 1213 PM EST Wed Mar 1 2017 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-021100- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 1213 PM EST Wed Mar 1 2017 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...This afternoon and Tonight... The risk for severe weather across north and central Georgia will increase this afternoon and evening as a strong cold front crosses the area. Thunderstorms will develop after 2 PM across extreme northwest Georgia, then a more organized line of storms will move southeast between 4PM and Midnight tonight. Damaging winds will be the primary threat, however, a few storms will be capable of producing tornadoes and large hail. Locally heavy rain and frequent cloud to ground lightning with the strong winds are expected to affect a large area of north and central Georgia. The severe threat will end from northwest to southeast this evening, with storms expected to move south of a Americus to Dublin line after 1 AM. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday... There is a slight chance of thunderstorms next Tuesday. .SPOTTER INFORMATION STATEMENT... Spotter activiation will likely be necesary across much of north and central Georgia, especially after 2 PM this afternoon, through this evening.
In the hours before
Special weather statement, Mar 1, 7:02 PM EST, 26 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
702 PM EST WED MAR 1 2017
GAZ024-025-020015-
Banks GA-Jackson GA-
702 PM EST WED MAR 1 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN BANKS AND
NORTHEASTERN JACKSON COUNTIES UNTIL 715 PM EST...
At 702 PM EST...a strong thunderstorm was near Banks Crossing, or
near Homer...moving east at 55 mph.
HAZARD...40 to 50 mph wind...pea sized hail and frequent cloud to
ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of this storm include
Commerce, Homer and Banks Crossing.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3440 8338 3438 8339 3432 8339 3427 8334
3424 8334 3424 8335 3421 8337 3420 8337
3419 8349 3436 8354
TIME...MOT...LOC 0002Z 256DEG 49KT 3430 8343
HAIL...0.25IN
WIND...50MPHLocal storm report, Mar 1, 7:10 PM EST, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
710 PM EST WED MAR 01 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0616 PM TSTM WND DMG 1 SE MOSSY CREEK 34.54N 83.68W
03/01/2017 WHITE GA 911 CALL CENTER
SEVERAL TREES WERE DOWNED ON WEBSTER LAKE ROAD.
&&
EVENT NUMBER FFC1700210
RWILLISSpecial weather statement, Mar 1, 7:15 PM EST, 13 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
715 PM EST WED MAR 1 2017
GAZ033-034-045-046-020045-
North Fulton GA-Rockdale GA-DeKalb GA-Gwinnett GA-
715 PM EST WED MAR 1 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTH FULTON...ROCKDALE...DEKALB
AND SOUTHWESTERN GWINNETT COUNTIES UNTIL 745 PM EST...
At 714 PM EST...a line of strong thunderstorms was extending from
near Chamblee to Buckhead to West Atlanta...and moving east at 50
mph.
HAZARD...40 to 50 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of these storms include
Atlanta, Decatur, Sandy Springs, Dunwoody, Lilburn, Chamblee,
Norcross, Doraville, Clarkston, Stone Mountain, Avondale Estates,
Lithonia, Pine Lake, Tucker, Belvedere Park, North Decatur, North
Atlanta, North Druid Hills, Grant Park-Zoo Atlanta and
Candler-Mcafee.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3393 8405 3373 8404 3362 8410 3371 8438
3395 8435
TIME...MOT...LOC 0014Z 290DEG 44KT 3391 8434 3383 8436 3376 8441
WIND...50MPHSpecial weather statement, Mar 1, 7:22 PM EST, 6 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
722 PM EST WED MAR 1 2017
GAZ024-025-027-020045-
Madison GA-Banks GA-Jackson GA-
722 PM EST WED MAR 1 2017
...SIGNIFICANT WEATHER ADVISORY FOR MADISON...SOUTHEASTERN BANKS AND
JACKSON COUNTIES UNTIL 745 PM EST...
At 722 PM EST...a strong thunderstorm was over Peach State Speedway,
or near Jefferson...moving east at 50 mph.
HAZARD...40 to 50 mph wind...nickel sized hail and frequent cloud
to ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of this storm include
Jefferson, Commerce, Danielsville, Maysville, Arcade, Nicholson,
Pendergrass, Ila, Pocataligo, Peach State Speedway, Apple Valley and
Banks Crossing.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3427 8334 3424 8334 3426 8330 3425 8327
3425 8320 3424 8317 3427 8311 3426 8312
3423 8308 3417 8310 3416 8307 3414 8306
3404 8363 3405 8365 3422 8371 3424 8369
3432 8339
TIME...MOT...LOC 0022Z 255DEG 44KT 3417 8360
HAIL...0.88IN
WIND...50MPHSpecial weather statement, Mar 1, 7:26 PM EST, 2 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
726 PM EST WED MAR 1 2017
GAZ052-053-020100-
Coweta GA-Heard GA-
726 PM EST WED MAR 1 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN COWETA AND
NORTHEASTERN HEARD COUNTIES UNTIL 800 PM EST...
At 726 PM EST...a strong thunderstorm was over Plant Wansley, or 9
miles northeast of Franklin...moving east at 55 mph.
HAZARD...40 to 50 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Newnan, Centralhatchee, Arnco-Sargent, Plant Wansley and Handy.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3343 8502 3344 8499 3345 8499 3345 8497
3344 8495 3344 8494 3346 8491 3347 8487
3341 8482 3333 8483 3335 8509 3343 8510
TIME...MOT...LOC 0026Z 259DEG 48KT 3339 8500
WIND...50MPHSpecial weather statement, Mar 1, 7:28 PM EST, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
728 PM EST WED MAR 1 2017
GAZ066-078-020100-
Harris GA-Troup GA-
728 PM EST WED MAR 1 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN HARRIS AND TROUP
COUNTIES UNTIL 800 PM EST...
At 728 PM EST...a line of strong thunderstorms was extending from
near Wares Crossroads to near Lafayette Alabama...and moving east at
40 mph.
HAZARD...40 to 50 mph wind...pea sized hail and frequent cloud to
ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of these storms include
Lagrange, West Point, Hogansville, Southern Harbor, Mountville,
Cannonville, Louise, State Line Park, Abbottsford, Rocky Point,
Piedmont Heights, Harrisonville, Hillcrest, Big Springs, Wares
Crossroads, Jones Crossroads, Baughs Crossroads, Smiths Crossroad and
Long Cane.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3315 8519 3316 8512 3318 8511 3318 8509
3317 8508 3318 8506 3321 8486 3320 8487
3314 8486 3301 8488 3275 8511 3276 8514
3278 8512 3281 8517 3285 8515 3286 8519
3309 8523
TIME...MOT...LOC 0028Z 266DEG 36KT 3314 8513 3288 8535
HAIL...0.25IN
WIND...50MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 1, 7:01 PM EST | Special Weather Statement | FFC | Barrow, Gwinnett | 29 min |
| Mar 1, 7:02 PM EST | Special Weather Statement | FFC | Banks | 13 min |
| Mar 1, 7:15 PM EST | Special Weather Statement | FFC | DeKalb | 30 min |
| Mar 1, 7:22 PM EST | Special Weather Statement | FFC | Jackson, Madison | 23 min |
| Mar 1, 7:26 PM EST | Special Weather Statement | FFC | Coweta | 34 min |
| Mar 1, 7:31 PM EST | Special Weather Statement | FFC | DeKalb | 29 min |
| Mar 1, 7:35 PM EST | Special Weather Statement | FFC | Barrow, Madison | 25 min |
| Mar 1, 7:40 PM EST | Special Weather Statement | FFC | Gwinnett | 35 min |
| Mar 1, 7:53 PM EST | Special Weather Statement | FFC | Meriwether | 37 min |
| Mar 1, 8:01 PM EST | Special Weather Statement | FFC | Newton, Rockdale | 29 min |
| Mar 1, 8:02 PM EST | Special Weather Statement | FFC | Clarke, Oconee, Oglethorpe | 28 min |
| Mar 1, 8:16 PM EST | Special Weather Statement | FFC | Lamar, Pike, Spalding, Upson | 29 min |
| Mar 1, 8:32 PM EST | Special Weather Statement | FFC | Greene, Morgan | 28 min |
| Mar 1, 8:43 PM EST | Special Weather Statement | FFC | Butts, Jasper, Lamar, Monroe | 32 min |
| Mar 1, 8:46 PM EST | Special Weather Statement | FFC | Morgan, Newton | 29 min |
| Mar 1, 8:49 PM EST | Special Weather Statement | FFC | Talbot, Upson | 26 min |
| Mar 1, 8:52 PM EST | Special Weather Statement | FFC | Wilkes | 23 min |
| Mar 1, 9:12 PM EST | Special Weather Statement | FFC | Bibb, Jones, Putnam | 33 min |
| Mar 1, 9:15 PM EST | Special Weather Statement | FFC | Chattahoochee, Crawford, Macon, Marion, Peach, Schley and 1 more | 45 min |
| Mar 1, 9:17 PM EST | Special Weather Statement | FFC | Taliaferro, Wilkes | 43 min |
| Mar 1, 9:48 PM EST | Special Weather Statement | FFC | Baldwin, Bibb, Glascock, Hancock, Twiggs, Warren and 2 more | 27 min |
| Mar 1, 10:01 PM EST | Special Weather Statement | FFC | Houston, Macon, Marion, Peach, Schley, Stewart and 1 more | 44 min |
| Mar 1, 10:15 PM EST | Special Weather Statement | FFC | Bleckley, Glascock, Jefferson, Twiggs, Washington, Wilkinson | 45 min |
| Mar 1, 10:54 PM EST | Special Weather Statement | FFC | Bleckley, Jefferson, Johnson, Laurens | 51 min |
Nearby
Special Weather Statements in Georgia, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.